PDA

View Full Version : Crash an hour after lunch



ShockBoxer
04-20-2006, 05:24 PM
I've finally got my energy problems narrowed down.

Doesn't matter what I eat... boneless, skinless, chicken breast in a salad with no dressing or two McD burgers and a shake... an hour after I eat lunch it's nap time.

This 'crash' response is insulin spiking by everything I've read here... though two grams of carbs in a bowl of lettuce with a 6 oz chicken breast isn't SUPPOSED to cause an insulin spike?

It's ONLY lunch. Breakfast I can eat a hundred grams of carbs and nothing. Dinner is the same way (I don't get sleepy even after gorging myself on chinese or italian). Lunch, though, is a problem.

Eating a granola bar or chocolate bar or even a handful of ju jubes or something will restore me to alertness within a few minutes. Drinking water doesn't. I considered a caffeine pill to get me through that hump but couldn't find any at Shopper's Drugmart... additionally, my system is drug sensitive, especially to stimulants (resistant to pain killers though. Go figure), so I'm not sure I'd get the desired result even if I did take one.

Any opinions? I don't want to start skipping lunches again but my ass is already on the line because people have complained that I am sleeping at my desk (I have never, to my knowledge).

Built
04-20-2006, 05:26 PM
Make sure you get in very few carbs and plenty of FAT with your protein.

Should solve the crashing problem. If not, knock back a caffeine tab with your lunch.

charles_316
04-21-2006, 12:09 AM
naps are awesome lol!

like built said, try gettin some caffeine like coffee!! many ppl i kno get sleepy after eatin so it is pretty normal

ShockBoxer
04-21-2006, 03:21 PM
Well, I found *A* solution. I'm taking a multivitamin now (One-A-Day Men's) and it makes me so nauseous that I'm wide awake all afternoon.

SilverYello
04-22-2006, 12:35 AM
Well, I found *A* solution. I'm taking a multivitamin now (One-A-Day Men's) and it makes me so nauseous that I'm wide awake all afternoon.

Taking the same thing and no problems. Sure its not something else?

ShockBoxer
04-22-2006, 11:27 PM
Yep. It happens within two or three minutes and lasts for about an hour (worst being the first 15 minutes or so). Once is random. Twice is coincidence. Three of three times, with different lunches preceding each time, is suspicious.

SilverYello
04-23-2006, 01:19 AM
I know some medication actually has reverse and ill effects if expired.

A multi isn't classified as a prescription medication, but perhaps maybe the bottle you picked up is expired? If not you may be having a reaction to some specific ingredient.

ShockBoxer
04-23-2006, 10:29 PM
Nothing on it indicates it's expired... and nausea, even if taken with food, is one of the most common side effects of one a day according to google (most people writing 'this product sucks! It made me so sick!').

I do have a drug sensitive system, though, so if anyone was going to be hit up by side effects it would be me. Unless they're painkillers, which I'm resistant to... demerol in particular has done NOTHING for me even at the largest dosage they'd give a guy my size on several hospital visits.

ddegroff
04-23-2006, 10:48 PM
i've never taken one a day, it sounds like you should switch multi's. as far as the crashing, i really have no idea.

ShockBoxer
04-24-2006, 09:27 PM
Easy enough solution today. I broke the pill in half and took one half in the morning and the other in the afternoon. Barely noticable side effects each time.

I think mid day is just my naturally lowest energy point in the day. If I'm not moving around, I'm toast.